Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

I have a hiatal hernia . Could this cause a

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4227 Questions
Question
I have a hiatal hernia. Could this cause a skip in your heart beat when it is acting up? Otherwise I am a healthy female. Just had Life Line Screening for afib and all the other tests. All came out completely normal. Normal blood tests. Normal blood pressure and normal sugar levels. Do have some anxiety issues. Have thyroid issues as well.
Posted Sun, 26 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 32 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I passed carefully through your concern and would explain that hiatal hernia especially when it represents a large volume passing through the diaphragm into the thorax may cause a pressure effect inside mediastinal volume and lead to several unpleasant symptoms including also palpitations or skipped beats (premature heart beats).

In addition, also thyroid dysfunction may exacerbate cardiac arrhythmic events, including atrial fibrillation and extra-systoles (skipped heart beats).

Thyroid dysfunction usually may lead or aggravate anxiety disorders, which further increase ectopic heart beats.

Coming to this point, I recommend discussing with your attending doctor on the possibility of reviewing your actual thyroid function and properly adjusting the underlying necessary treatment.

Also, for a better investigation of any responsible effect of hiatal hernia, a chest CT is recommended. It will prove a precise view of the heart with every surrounding structure.

Hope to have been helpful to you!

In case of any further uncertainties, feel free to ask me again.

Kind regards,

Dr. Iliri

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor